Alert archive / North Dakota / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 12, NWS Bismarck, ND

May 16, 2015Adams County, Bowman County, Slope County, North Dakota

NWS Bismarck, ND issued this severe thunderstorm warning at May 16, 2015, 8:53 PM MDT for Adams County, Bowman County, Slope County, North Dakota. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 16, 2015, 8:53 PM MDT (02:53 UTC)
Expired
May 16, 2015, 9:37 PM MDT
In force
44 min
Issued by
NWS Bismarck, ND
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties Adams County, ND, Bowman County, ND, Slope County, ND

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 00:00Z, 2.9 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 00:00Z on 2015-05-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 135 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 00:00Z on 2015-05-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 72 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
135 J/kg
Mixed-layer CIN
-58 J/kg
Mixed-layer LCL
954 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
72 m²/s²
0-3 km storm-relative helicity
74 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

363 
WUUS53 KBIS 170253
SVRBIS
NDC001-011-087-170400-
/O.NEW.KBIS.SV.W.0012.150517T0253Z-150517T0400Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
853 PM MDT SAT MAY 16 2015

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN ADAMS COUNTY IN SOUTHWESTERN NORTH DAKOTA...
  SOUTHEASTERN SLOPE COUNTY IN SOUTHWESTERN NORTH DAKOTA...
  NORTHEASTERN BOWMAN COUNTY IN SOUTHWESTERN NORTH DAKOTA...

* UNTIL 1000 PM MDT

* AT 852 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES SOUTHEAST
  OF AMIDON...MOVING SOUTHEAST AT 20 MPH.

  HAZARD...QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

* THIS SEVERE THUNDERSTORM WILL BE NEAR...
  SCRANTON AROUND 940 PM MDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE BUFFALO
SPRINGS AND GASCOYNE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING 
WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF 
NATURES LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU 
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4606 10328 4644 10343 4653 10319 4634 10292
      4628 10292 4628 10284 4623 10277
TIME...MOT...LOC 0252Z 329DEG 19KT 4641 10324 

HAIL...1.00IN
WIND...<50MPH
 
$$

SIMOSKO
3 follow-up statements
688 
WWUS53 KBIS 170307
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
907 PM MDT SAT MAY 16 2015

NDC001-011-087-170400-
/O.CON.KBIS.SV.W.0012.000000T0000Z-150517T0400Z/
ADAMS ND-SLOPE ND-BOWMAN ND-
907 PM MDT SAT MAY 16 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM MDT
FOR NORTHWESTERN ADAMS...SOUTHEASTERN SLOPE AND NORTHEASTERN BOWMAN
COUNTIES...

AT 907 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES SOUTHEAST
OF AMIDON...MOVING SOUTHEAST AT 15 MPH.

HAZARD...QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

THIS SEVERE STORM WILL BE NEAR...
  SCRANTON AROUND 1000 PM MDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE BUFFALO
SPRINGS AND GASCOYNE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING 
WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF 
NATURES LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU 
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4606 10328 4644 10343 4653 10319 4634 10292
      4628 10292 4628 10284 4623 10277
TIME...MOT...LOC 0307Z 325DEG 12KT 4638 10321 

HAIL...1.00IN
WIND...<50MPH
 
$$

SIMOSKO
267 
WWUS53 KBIS 170321
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
921 PM MDT SAT MAY 16 2015

NDC001-011-087-170400-
/O.CON.KBIS.SV.W.0012.000000T0000Z-150517T0400Z/
ADAMS ND-SLOPE ND-BOWMAN ND-
921 PM MDT SAT MAY 16 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM MDT
FOR NORTHWESTERN ADAMS...SOUTHEASTERN SLOPE AND NORTHEASTERN BOWMAN
COUNTIES...

AT 920 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 11 MILES NORTH OF
SCRANTON...OR 13 MILES SOUTHEAST OF AMIDON...MOVING SOUTHEAST AT 20
MPH.

HAZARD...QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

THIS SEVERE STORM WILL BE NEAR...
  SCRANTON AROUND 950 PM MDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE BUFFALO
SPRINGS AND GASCOYNE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING 
WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF 
NATURES LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU 
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4606 10328 4644 10343 4653 10319 4634 10292
      4628 10292 4628 10284 4623 10277
TIME...MOT...LOC 0320Z 333DEG 18KT 4632 10318 

HAIL...1.00IN
WIND...<50MPH
 
$$

SIMOSKO
632 
WWUS53 KBIS 170337
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
937 PM MDT SAT MAY 16 2015

NDC001-011-087-170346-
/O.CAN.KBIS.SV.W.0012.000000T0000Z-150517T0400Z/
ADAMS ND-SLOPE ND-BOWMAN ND-
937 PM MDT SAT MAY 16 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN ADAMS...
SOUTHEASTERN SLOPE AND NORTHEASTERN BOWMAN COUNTIES IS CANCELLED...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.  HOWEVER SMALL HAIL AND
HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 4606 10328 4644 10343 4653 10319 4634 10292
      4628 10292 4628 10284 4623 10277
TIME...MOT...LOC 0330Z 329DEG 19KT 4625 10312 

$$

SIMOSKO

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at May 16, 2:39 PM MDT, 6 hours 14 minutes earlier.

Area forecast discussion, May 16, 2:39 PM MDT, 6 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
339 PM CDT SAT MAY 16 2015

.SHORT TERM...(THIS EVENING THROUGH SUNDAY)
ISSUED AT 340 PM CDT SAT MAY 16 2015

CONCERNS THIS FORECAST PERIOD INCLUDE SEVERE WEATHER POSSIBILITY
AND HEAVY RAIN. BY THE END OF THE SHORT TERM THE TRANSITION TO
MUCH COOLER WEATHER WITH SOME SNOW BEGINS TO BE SEEN.

AT 230 PM CDT...SURFACE LOW PRESSURE WAS CENTERED NEAR NORTHWEST
SOUTH DAKOTA WITH AN EAST WEST WARM FRONTAL BOUNDARY EXTENDED
ACROSS NORTH CENTRAL SOUTH DAKOTA. FLOW OVER THE WARM FRONT WAS
GENERATING SHOWERS AND SCATTERED THUNDERSTORMS FROM MOBRIDGE NORTH
TO NEAR MINOT AND NORTH TO THE CANADIAN BORDER.

CONCERNING SEVERE WEATHER POTENTIAL...AN 18Z KBIS SOUNDINGS WAS
CONDUCTED. HRRR FORECAST CAPE VALUES IN THE NEIGHBORHOOD OF 2000
ARE FORECAST TO POOL ACROSS SOUTH CENTRAL INTO SOUTHEAST NORTH
DAKOTA LATE THIS AFTERNOON AND EVENING. EXPECT THE SEVERE WEATHER
POTENTIAL TO EXTEND FROM BISMARCK EAST. TO THE WEST EXPECT MORE
ELEVATED THUNDERSTORMS.

LATE TONIGHT AND SUNDAY...AN UPPER LEVEL LOW SWINGS INTO EASTERN
SOUTH DAKOTA THEN TRACKS NORTHEAST AND SPREADS A LARGE AREA OF THE
RAINSHOWERS ACROSS THE EAST HALF OF THE STATE AND ESPECIALLY THE
JAMES RIVER VALLEY. ACROSS THE NORTH CENTRAL...COOLER AIR WILL
BEGIN A RAIN/SNOW CHANGE OVER. AS THE SURFACE LOW WRAPS UP NORTH
WINDS OF 25 TO 35 MPH WILL BE COMMON ACROSS CENTRAL NORTH DAKOTA
ON SUNDAY.

.LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY)
ISSUED AT 340 PM CDT SAT MAY 16 2015

RAIN...SNOW AND COLD TEMPERATURES WILL HIGHLIGHT THE LONG TERM.

THE STORM IMPACTING NORTH DAKOTA SATURDAY AND SUNDAY WILL CONTINUE
TO INFLUENCE THE REGION THROUGH MONDAY. THE UPPER LEVEL LOW AND
SURFACE LOW WILL BECOME NEARLY VERTICALLY STACKED OVER EASTERN
NORTH DAKOTA SUNDAY NIGHT. THIS WILL LEAD TO ENHANCED LIFT AND
PRECIPITATION ACROSS PORTIONS OF CENTRAL AND EASTERN NORTH DAKOTA.
AS THE LOW PROPAGATES EASTWARD SUNDAY NIGHT INTO MONDAY...COLD
AIR WILL WRAP IN FROM THE NORTH. A STEADY RAIN WILL TRANSITION TO
SNOW FROM NORTHWEST TO SOUTHEAST SUNDAY NIGHT. IN ADDITION TO
TRANSITIONING RAIN TO SNOW...STRONG COLD AIR ADVECTION AND A STEEP
PRESSURE GRADIENT WILL PRODUCE GUSTY NORTHWEST WINDS AROUND 35
MPH.

THE 12 UTC GFS/ECMWF/SREF/GEM ARE IN GOOD AGREEMENT WITH RESPECT
TO PRECIPITATION AMOUNTS AND TEMPERATURES. THEREFORE...UTILIZED A
BLEND OF THE OPERATIONAL MODELS. THIS GENERALLY YIELDED LIQUID
PRECIPITATION AMOUNTS AROUND HALF AN INCH AND SNOW AMOUNTS AROUND
1 OR 2 INCHES SUNDAY NIGHT INTO MONDAY. WITH TEMPERATURES HOVERING
NEAR FREEZING...ROAD TEMPERATURES COULD BE WARM ENOUGH TO LIMIT
NEGATIVE IMPACTS TO TRAVEL. FROST AND TEMPERATURES IN THE 20S AND
LOW 30S ARE LIKELY SUNDAY NIGHT AND MONDAY NIGHT.

FOR NORTH DAKOTA THE REST OF THE LONG TERM APPEARS COOL AND
DRY...WITH FREQUENT RAIN CHANCES ACROSS SOUTH DAKOTA.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY AFTERNOON)
ISSUED AT 340 PM CDT SAT MAY 16 2015

AT 230 PM CDT A WARM FRONT EXTENDED FROM A SURFACE LOW PRESSURE
CENTERED OVER NORTHWEST SOUTH DAKOTA WITH AN EAST WEST WARM FRONT
EXTENDING EAST ACROSS NORTH CENTRAL SOUTH DAKOTA. MOIST FLOW OVER
THE FRONT WILL MAINTAIN WIDESPREAD IFR KISN- KDIK-KBIS-KMOT WITH
MVFR CONDITIONS KJMS. THUNDERSTORMS WILL BECOME MORE NUMEROUS
LATE SATURDAY AFTERNOON AND EVENING EAST OF KBIS- KMOT LINE.

&&

.HYDROLOGY...
ISSUED AT 340 PM CDT SAT MAY 16 2015

FORECAST PRECIPITATION AMOUNTS THROUGH SUNDAY NIGHT RANGE BETWEEN
ONE AND TWO INCHES. CONFIDENCE IS LOW REGARDING TIMING AND
PLACEMENT OF RAIN SHOWERS AND THUNDERSTORMS...THUS AFFECTING
EXPECTED RAINFALL AMOUNTS. FUTURE FORECASTS MAY NEED TO INCLUDE AN
AREAL FLOOD WATCH...ESPECIALLY IF FORECAST CONFIDENCE INCREASES.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...WAA
LONG TERM...AJ
AVIATION...WAA
HYDROLOGY...WAA
Hazardous weather outlook, May 16, 8:50 PM MDT, 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
950 PM CDT SAT MAY 16 2015

NDZ001-002-009-010-017-018-031>033-040-041-043-044-180300-
DIVIDE-BURKE-WILLIAMS-MOUNTRAIL-MCKENZIE-DUNN-GOLDEN VALLEY-
BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS-
950 PM CDT SAT MAY 16 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH
DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TONIGHT

AN ISOLATED SEVERE THUNDERSTORM IS POSSIBLE TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

TOTAL RAINFALL AROUND ONE INCH THIS WEEKEND COULD LEAD TO BRIEF
FLOODING OF LOW LYING OR POOR DRAINAGE AREAS.

ACCUMULATING SNOW IS POSSIBLE ACROSS THE NORTHERN HALF OF NORTH
DAKOTA. ONE OR TWO INCHES ARE POSSIBLE ON THE GRASS. HIGHER
AMOUNTS ARE POSSIBLE NEAR THE TURTLE MOUNTAINS.

FROST IS POSSIBLE SUNDAY NIGHT AND MONDAY NIGHT...WITH LOWS IN
THE 20S AND 30S FORECAST.

.SPOTTER INFORMATION STATEMENT...

CALL WEATHER REPORTS IN TO THE NATIONAL WEATHER SERVICE AT
701-223-4582 OR POST THEM TO OUR SOCIAL MEDIA SITES OR ONLINE
REPORTING FORM AT WWW.WEATHER.GOV/BIS...CLICK ON CURRENT HAZARDS
ABOVE AND TO THE LEFT OF THE MAIN PAGE MAP...THEN CLICK SUBMIT A
REPORT.

NDZ003>005-011>013-019>023-025-034>037-042-045>048-050-051-180300-
RENVILLE-BOTTINEAU-ROLETTE-WARD-MCHENRY-PIERCE-MERCER-OLIVER-
MCLEAN-SHERIDAN-WELLS-FOSTER-MORTON-BURLEIGH-KIDDER-STUTSMAN-
GRANT-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
950 PM CDT SAT MAY 16 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHEAST NORTH
DAKOTA.

.DAY ONE...TONIGHT

THUNDERSTORMS COULD PRODUCE HEAVY RAIN TONIGHT. AN ISOLATED SEVERE
THUNDERSTORM ALSO REMAINS POSSIBLE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

HEAVY RAIN THIS WEEKEND COULD LEAD TO BRIEF FLOODING OF LOW LYING
OR POOR DRAINAGE AREAS.

ACCUMULATING SNOW IS POSSIBLE ACROSS THE NORTHERN HALF OF NORTH
DAKOTA. ONE OR TWO INCHES ARE POSSIBLE ON THE GRASS. HIGHER
AMOUNTS ARE POSSIBLE NEAR THE TURTLE MOUNTAINS.

FROST IS POSSIBLE SUNDAY NIGHT AND MONDAY NIGHT...WITH LOWS IN
THE 20S AND 30S FORECAST.

.SPOTTER INFORMATION STATEMENT...

CALL WEATHER REPORTS IN TO THE NATIONAL WEATHER SERVICE AT
701-223-4582 OR POST THEM TO OUR SOCIAL MEDIA SITES OR ONLINE
REPORTING FORM AT WWW.WEATHER.GOV/BIS...CLICK ON CURRENT HAZARDS
ABOVE AND TO THE LEFT OF THE MAIN PAGE MAP...THEN CLICK SUBMIT A
REPORT.

KING

In the hours before

Local storm report, May 16, 6:12 PM MDT, 2 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
712 PM CDT SAT MAY 16 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0711 PM     TSTM WND GST     2 NNE JAMESTOWN         46.94N  98.69W
05/16/2015  M61 MPH          STUTSMAN           ND   ASOS

&&

MMATHEWS
Local storm report, May 16, 7:20 PM MDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
820 PM CDT SAT MAY 16 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0819 PM     HEAVY RAIN       8 SSW MEDORA            46.81N 103.60W
05/16/2015  M1.40 INCH       BILLINGS           ND   TRAINED SPOTTER

&&

MMATHEWS
Local storm report, May 16, 7:54 PM MDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BISMARCK ND
854 PM CDT SAT MAY 16 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0758 PM     HAIL             8 SW MEDORA             46.83N 103.64W
05/16/2015  E1.00 INCH       GOLDEN VALLEY      ND   TRAINED SPOTTER

            1INCH HAIL AND HEAVY RAIN

&&

CORRECTED EVENT TIME

KSIMOSKO
Special weather statement, May 16, 8:21 PM MDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
821 PM MDT SAT MAY 16 2015

NDZ040-170245-
SLOPE-
821 PM MDT SAT MAY 16 2015

...A STRONG THUNDERSTORM WILL AFFECT EASTERN SLOPE COUNTY...

AT 821 PM MDT...A STRONG THUNDERSTORM WAS OVER AMIDON...MOVING
SOUTHEAST AT 20 MPH.

HALF INCH HAIL IS POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...AMIDON.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4651 10352 4662 10331 4649 10308 4633 10338
TIME...MOT...LOC 0221Z 322DEG 17KT 4651 10335

SIMOSKO
Special weather statement, May 16, 8:24 PM MDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
824 PM MDT SAT MAY 16 2015

NDZ032-033-040-170300-
STARK-BILLINGS-SLOPE-
824 PM MDT SAT MAY 16 2015

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN STARK...
NORTHEASTERN SLOPE AND SOUTH CENTRAL BILLINGS COUNTIES...

AT 824 PM MDT...A STRONG THUNDERSTORM WAS 11 MILES NORTHEAST OF
AMIDON...MOVING SOUTHEAST AT 20 MPH.

HALF INCH HAIL IS POSSIBLE WITH THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHWESTERN
STARK...SOUTH CENTRAL BILLINGS AND NORTHEASTERN SLOPE COUNTIES.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4664 10336 4674 10323 4664 10299 4649 10318
TIME...MOT...LOC 0224Z 308DEG 17KT 4663 10323

SIMOSKO
Local storm report, May 16, 8:51 PM MDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
951 PM CDT SAT MAY 16 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0710 PM     FUNNEL CLOUD     SENTINEL BUTTE          46.92N 103.84W
05/16/2015                   GOLDEN VALLEY      ND   FIRE DEPT/RESCUE

            STRONG ROTATION NEAR A RESERVOIR AT SENTINEL BUTTE.
            VISIBLE FUNNEL WITH SEVERAL REPORTS.

&&

NHEINERT

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 16, 6:02 PM MDTSpecial Weather StatementBISGolden Valley28 min
May 16, 6:14 PM MDTSevere Thunderstorm WarningBISStutsman46 min
May 16, 6:23 PM MDTSevere Thunderstorm WarningBISBillings, Golden Valley52 min
May 16, 7:14 PM MDTSevere Thunderstorm WarningBISBillings, Golden Valley, Slope61 min
May 16, 8:18 PM MDTAreal Flood AdvisoryBISGrant3 hr
May 16, 8:21 PM MDTSpecial Weather StatementBISSlope24 min
May 16, 8:24 PM MDTSpecial Weather StatementBISSlope36 min
May 16, 9:39 PM MDTSpecial Weather StatementBISBowman36 min
May 17, 3:23 AM MDTWind AdvisoryBISBottineau, Burleigh, Dickey, Emmons, Foster, Grant and 13 more27 hr
May 17, 3:45 AM MDTWinter Weather AdvisoryBISBottineau, Burke, Foster, McHenry, Mountrail, Pierce and 4 more26 hr
May 17, 8:52 AM MDTAreal Flood AdvisoryBISDickey, Foster, Kidder, LaMoure, Logan, McIntosh and 1 more24 hr
May 17, 12:13 PM MDTRiver Flood WarningBISBottineau7 days
May 17, 1:54 PM MDTFreeze WarningBISAdams, Billings, Bowman, Burke, Burleigh, Dickey and 19 more19 hr
May 17, 5:05 PM MDTHigh Wind WarningBISPierce, Rolette7 hr

Nearby

Severe Thunderstorm Warnings in North Dakota, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.